×

zbMATH — the first resource for mathematics

A note for “On the rational recursive sequence \(x_{n+1}=\frac{A+\sum^k_{i=0} \alpha_i x_{n-i}}{\sum^k_{i=0} \beta_ix_{n-i}}\)”. (English) Zbl 1320.39015
This note is essentially a critique of the paper [E. M. E. Zayed and M. A. El-Moneam, Math. Bohem. 133, No. 3, 225–239 (2008; Zbl 1199.39025)]. In Theorem 5, Zayed and El-Moneam claimed that if all roots of the polynomial \(\lambda^{k+1}-\sum_{j=0}^k b_j\lambda^{k-j}\) lie in the open unit disk, then \(\sum_{j=0}^k | b_j| < 1\). This note gives the well-known example, for the case \(k=1\), namely \(\lambda^2 +\lambda+a\) for \(a\in (0, 1/4]\), where both roots of a quadratic polynomial belong to the unit disk, but \(| b_0| +| b_j| > 1\), which refutes the above claim.
In Theorem 7, Zayed and El-Moneam claimed that positive increasing solutions of the difference equation \[ x_{n+1} = \frac{A+\sum_{i=0}^k \alpha_ix_{n-i}}{\sum_{i=0}^k \beta_ix_{n-i}} \tag{1} \] are bounded and persist. In this note the authors prove that positive solutions of equation (1) are bounded and persist. However, this result is also well known and can be found, for example, in the reviewer’s paper [J. Appl. Math. Comput. 24, No. 1–2, 295–303 (2007; Zbl 1127.39043)].
In Theorem 2.1, Li and Zhou also prove the existence of non-oscillatory solutions of equation (1) by using an inclusion theorem by L. Berg [J. Difference Equ. Appl. 10, 399–408 (2004; Zbl 1056.39003)]. They modify the proofs of similar results presented in some papers by this reviewer, for example, in [J. Math. Anal. Appl. 316, No. 1, 60–68 (2006; Zbl 1090.39009); Appl. Math. Lett. 20, No. 1, 28–31 (2007; Zbl 1131.39009); C. Çinar, S. Stević and İ. Yalçınkaya, Rostocker Math. Kolloq. 59, 41–49 (2005); Zbl 1083.39003)], but do not cite any of these papers.
MSC:
39A22 Growth, boundedness, comparison of solutions to difference equations
39A21 Oscillation theory for difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Berg, L., Inclusion theorems for non-linear difference equations with applications, J diff equat appl, 10, 4, 399-408, (2004) · Zbl 1056.39003
[2] Chan, D.M.; Chang, E.R.; Dehghan, M.; Kent, C.M.; Mazrooei-Sebdan, R.; Sedaghat, H., Asymptotic stability for difference equations with decreasing arguments, J diff equat appl, 12, 2, 109-123, (2006) · Zbl 1093.39001
[3] El Owaidy, H.M.; Ahmed, A.M.; Mousa, M.S., On the recursive sequences \(x_{n + 1} = \frac{- \alpha x_{n - 1}}{\beta \pm x_n}\), Appl math comput, 145, 747-753, (2003) · Zbl 1034.39004
[4] Hamza, Alaa E., On the recursive sequence \(x_{n + 1} = \alpha + \frac{x_{n - 1}}{x_n}\), J math anal appl, 322, 668-674, (2006) · Zbl 1105.39008
[5] Kocic, V.L.; Ladas, G., Global behavior of nonlinear difference equations of higher order with applications, (1993), Kluwer Academic Publishers. Dordrecht · Zbl 0787.39001
[6] Kulenovic, M.R.S.; Ladas, G., Dynamics of second order rational difference equations with, open problems and conjectures, (2002), Chapman and Hall CRC
[7] Ladas, G., Open problems and conjectures, J differ equat appl, 3, 317-321, (1995)
[8] Ladas, G., Open problems and conjectures, J differ equat appl, 4, 497-499, (1998)
[9] Li, X., Global behavior for a fourth-order nonlinear recursive sequence, J math anal appl, 312, 2, 555-563, (2005) · Zbl 1083.39007
[10] Li, X.; Agarwal, R.P., The rule of trajectory structure and global asymptotic stability for a fourth-order rational difference equation, J Korean math soc, 44, 4, 787-797, (2007) · Zbl 1127.39018
[11] Li, X.; Zhu, D., Two rational recursive sequences, Comput math appl, 47, 10/11, 1487-1494, (2004) · Zbl 1072.39008
[12] Liu, G.; Li, X., Global attractivity of a nonlinear difference equation, Ind math J, 50, 3, 617-627, (2008) · Zbl 1290.39001
[13] Yan, X.; Li, W., Global attractivity in the recursive sequence \(x_{n + 1} = \frac{\alpha - \beta x_n}{\gamma + x_{n - 1}}\), Appl math comput, 138, 415-423, (2003) · Zbl 1030.39024
[14] Yang, X.; Lai, H.; Evans, David J.; Megson, Graham M., Global asymptotic stability in a rational recursive sequence, Comput math appl, 158, 703-716, (2004) · Zbl 1071.39018
[15] Zayed, E.M.E.; El-Moneam, M.A., On the rational recursive sequence \(x_{n + 1} = \frac{A + \sum_{i = 0}^k \alpha_i x_{n - i}}{\sum_{i = 0}^k \beta_i x_{n - i}}\), Math bohemica, 3, 133, 225-239, (2008)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.